Azathioprine Treatment in Systemic Lupus Erythematosus: A Double Edged Sword
Extremely severe pancytopenia induced by low dosage of azathioprine in systemic lupus erythematosus patients is rare. A 40-year-old Chinese female was diagnosed with systemic lupus erythematosus. She suffered worse erythema, oral ulceration, raised erythrocyte sedimentation rate and high anti-dsDNA in August 2013. Then she was initiated on oral azathioprine 50mg/d and extremely severe pancytopenia was seen in September 2013. She was recovered by a series of treatments. Regular monitoring of blood counts is highly recommended to reduce the possible serious myelosuppression induced by azathioprine.
How to Cite
All material submitted for publication is assumed to be submitted exclusively to the IIUM Medical Journal Malaysia (IMJM) unless the contrary is stated. Manuscript decisions are based on a double-blinded peer review process. The Editor retains the right to determine the style and if necessary, edit and shorten any material accepted for publication.
IMJM retain copyright to all the articles published in the journal. All final ‘proof’ submissions must be accompanied by a completed Copyright Assignment Form, duly signed by all authors. The author(s) or copyright owner(s) irrevocably grant(s) to any third party, in advance and in perpetuity, the right to use, reproduce or disseminate the research article in its entirety or in part, in any format or medium, provided that no substantive errors are introduced in the process, proper attribution of authorship and correct citation details are given, and that the bibliographic details are not changed. If the article is reproduced or disseminated in part, this must be clearly and unequivocally indicated.